Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lifting of Kadec-Klee Properties
to Symmetric Spaces of Measurable Operators


Authors: P. G. Dodds, T. K. Dodds and F. A. Sukochev
Journal: Proc. Amer. Math. Soc. 125 (1997), 1457-1467
MSC (1991): Primary 46L50, 46E30; Secondary 46B20, 47D15
DOI: https://doi.org/10.1090/S0002-9939-97-03731-3
MathSciNet review: 1371122
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $E$ is a separable symmetric Banach function space on the positive half-line, then $E$ has the Kadec-Klee property (respectively, uniform Kadec-Klee property) for local convergence in measure if and only if, for every semifinite von Neumann algebra $( \mathcal {M}, \tau )$, the associated space $ E(\mathcal {M},\tau )$ of $\tau $-measurable operators has the same property.


References [Enhancements On Off] (What's this?)

  • [Ar] J. Arazy, More on convergence in unitary matrix spaces, Proc. Amer. Math. Soc. 83 (1981), 44-48. MR 82f:46009
  • [AS] M. A. Akcoglu and L. Sucheston, La monotonicité uniforme des normes et théorès ergodiques, C. R. Acad Sc. Paris 301 (1985), 359-360. MR 86k:46037
  • [Bi] G. Birkhoff, Lattice theory, A. M. S. Colloquium Publications, XXV, 3rd. ed., 1967. MR 37:2638
  • [CDS] V. I. Chilin, P. G. Dodds and F. A. Sukochev, The Kadec-Klee property in symmetric spaces of measurable operators, Israel J. Math., (to appear). CMP 96:07
  • [CDSS] V. I. Chilin, P. G. Dodds, F. A. Sukochev and A. A. Sedaev, Characterisations of Kadec-Klee properties in symmetric spaces of measurable functions, 1994. CMP 96:13
  • [CS1] V. I. Chilin and F. A. Sukochev, Measure convergence in regular non-commutative symmetric spaces, Izv.VUZov (Matematika) 9 (1990), 63-70, (Russian); English translation: Soviet Math., vol. 34, 1990, pp. (78-87). MR 92g:46081
  • [CS2] V. I. Chilin and F. A. Sukochev, Weak convergence in non-commutative symmetric spaces, J. Operator Theory 31 (1994), 35-65. MR 96e:46085
  • [CKS] V. I. Chilin, A. V. Krygin and F. A. Sukochev, Extreme points of convex fully symmetric sets of measurable operators, Integr. Equat. Oper. Th. 15 (1992), 186-226. MR 93g:46065
  • [DDDLS] P. G. Dodds, T. K. Dodds, C. J. Lennard, P. Dowling and F. A. Sukochev, A uniform Kadec-Klee property for symmetric operator spaces, Math. Proc. Camb. Phil. Soc. 118 (1995), 487-502. MR 96h:46034
  • [DDP1] P. G. Dodds, T. K. Dodds and B. de Pagter, Non-commutative Banach function spaces, Math. Z. 201 (1989), 583-597. MR 90j:46054
  • [DDP2] P. G. Dodds, T. K. Dodds and B. de Pagter, Non-commutative Köthe duality, Trans. Amer. Math. Soc. 339 (1993), 717-750. MR 94a:46093
  • [DV] D. van Dulst and V. de Valk, $(KK)$-properties, normal structure and fixed points of nonexpansive mappings in Orlicz sequence spaces, Can. J. Math. 38 (1986), 728-750. MR 87i:46049
  • [FK] T. Fack and H. Kosaki, Generalized s-numbers of $ \tau $-measurable operators, Pacific J. Math. 123 (1986), 269-300. MR 87h:46122
  • [Hs] Y. P. Hsu, The lifting of the $UKK$ property from $E$ to $C_{_{E}}$, preprint, 1993. MR 95k:46032
  • [KPS] S. G. Krein, Ju. I. Petunin and E. M. Semenov, Interpolation of linear operators, Translations of Mathematical Monographs, Amer. Math. Soc. 54 (1982). MR 84j:46103
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces II, Springer-Verlag, 1979. MR 81c:46001
  • [Se] A. A. Sedaev, On weak and norm convergence in interpolation spaces, Trudy 6 zimney shkoly po mat. programm. i smezn. voprosam. Moscow (1975), 245-267, (Russian). MR 58:12426
  • [Si] B. Simon, Convergence in trace ideals, Proc. Amer. Math. Soc. 83 (1981), 39-43. MR 82h:47042
  • [Su] F. A. Sukochev, On the uniform Kadec-Klee property with respect to convergence in measure, J. Aust. Math. Soc. (Series A) 59 (1995), 343-352. MR 96h:46022
  • [Ta] M. Takesaki, Theory of Operator Algebras I, Springer-Verlag, New York-Heidelberg, Berlin, 1979.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L50, 46E30, 46B20, 47D15

Retrieve articles in all journals with MSC (1991): 46L50, 46E30, 46B20, 47D15


Additional Information

P. G. Dodds
Affiliation: Department of Mathematics and Statistics, Flinders University, GPO Box 2100, Adelaide, SA 5001, Australia
Email: peter@ist.flinders.edu.au

T. K. Dodds
Affiliation: Department of Mathematics and Statistics, Flinders University, GPO Box 2100, Adelaide, SA 5001, Australia
Email: theresa@ist.flinders.edu.au

F. A. Sukochev
Affiliation: Department of Mathematics and Statistics, Flinders University, GPO Box 2100, Adelaide, SA 5001, Australia
Email: sukochev@ist.flinders.edu.au

DOI: https://doi.org/10.1090/S0002-9939-97-03731-3
Keywords: Kadec-Klee properties, rearrangement-invariant spaces, measurable operators, submajorization
Received by editor(s): June 2, 1995
Received by editor(s) in revised form: November 27, 1995
Additional Notes: Research supported by A.R.C
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society